Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 1, 2022, 2:28 AM MST for 12 counties in New Mexico. It took effect at Jan 1, 2022, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 2:28 AM MST (09:28 UTC)
- In effect from
- Jan 1, 2022, 5:00 AM MST
- Expired
- Jan 1, 2022, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 30 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
145 WWUS75 KABQ 010928 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 228 AM MST Sat Jan 1 2022 NMZ220-224-225-238>241-011900- /O.NEW.KABQ.WI.Y.0001.220101T1200Z-220102T0000Z/ Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 228 AM MST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West and southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley, Chaves County Plains and Southwest Chaves County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ201-204-206-207-219-011900- /O.NEW.KABQ.WI.Y.0001.220101T1900Z-220102T0000Z/ Northwest Plateau-Northwest Highlands-West Central Mountains-West Central Highlands-Middle Rio Grande Valley including the Albuquerque Metro Area- 228 AM MST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Northwest Highlands, West Central Mountains, and West Central Highlands. * WHEN...From Noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. Gusty winds will create wind chill values in the single digits to teens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
1 follow-up statement
414 WWUS75 KABQ 011858 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1158 AM MST Sat Jan 1 2022 NMZ220-224-225-238>241-020000- /O.CON.KABQ.WI.Y.0001.000000T0000Z-220102T0000Z/ Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1158 AM MST Sat Jan 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Lincoln County, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley, Chaves County Plains and Southwest Chaves County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ201-204-206-207-219-020000- /O.CON.KABQ.WI.Y.0001.220101T1900Z-220102T0000Z/ Northwest Plateau-Northwest Highlands-West Central Mountains-West Central Highlands-Middle Rio Grande Valley including the Albuquerque Metro Area- 1158 AM MST Sat Jan 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Northwest Highlands, West Central Mountains, and West Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. Gusty winds will create wind chill values in the single digits to teens. * ADDITIONAL DETAILS...Snow showers will be intermittent through the afternoon hours across portions of western New Mexico. Though no significant accumulations are expected, visibility may be poor at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 31, 10:49 PM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 31, 10:49 PM MST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1049 PM MST Fri Dec 31 2021 .AVIATION... 06Z TAF CYCLE One upper level disturbance is currently moving into south central New Mexico, and will be followed by another one dropping into the state from the northwest on Saturday. Consequently, unsettled weather and breezy to strong wind speeds are expected to persist through much of New Year's Day. Scattered MVFR to IFR conditions will be common across much of western and central New Mexico into the early morning hours. Much of the eastern plains will tend to remain in VFR conditions with only sparse brief and light showers until late morning to midday when a cold front will finally arrive and drop ceilings with a few light showers (mainly in northeast to east central New Mexico). Much of western and central New Mexico will start to undergo an improving, and perhaps a clearing, trend Saturday afternoon with mountain obscurations slowly lifting in most places by Saturday evening. 52 && .PREV DISCUSSION...257 PM MST Fri Dec 31 2021... .SYNOPSIS... Deteriorating weather conditions are expected tonight across much of central and western New Mexico as temperatures drop and snow overspreads the area. Strong and gusty winds will also create areas of blowing snow and reduced visibility, especially at higher elevations. Areas of snow may spread to portions of northeast and east central New Mexico early New Years Day. Slick roads are likely and anyone celebrating the new year away from home should use extreme caution when traveling tonight. The winds and snow will diminish Saturday evening, then quieter conditions are expected for a few days with gradually warming temperatures. However, a back door cold front will rapidly drop temperatures again Wednesday night. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... Satellite imagery indicates the upper low off Baja is now moving eastward with the tap of subtropical moisture over the southeast half of New Mexico making slow progress to the east. Higher dewpoints have been advecting northward, allowing some of the light snow observed earlier this afternoon to turn over to rain. Much colder air will begin to sweep into the region after dark and progresses southward during the overnight and Saturday morning. Forecast models have some agreement on a broad band of snow stretching from the Gallup area northeast through Sandoval and Santa Fe counties into the Rio Arriba and Taos counties late this evening and into the overnight hours. As the backdoor front pushes into far northeast New Mexico, precipitation develops there as well. Strong winds will accompany the colder air as it pushes into the state creating some areas of reduced visibilities in blowing snow. Snowfall amounts this package are generally similar to the 12Z one, so winter highlights remain unchanged at this time, with the exception of adding the San Francisco River Valley to a Winter Storm Warning. Snow should taper off by Saturday afternoon, but may linger along and east of the central mountain chain Saturday evening before ending. Will allow the potential for strong winds, especially in portions of Lincoln county, to be covered by the winter highlights. Gusty northwest winds look to continue into Saturday afternoon over the southwest half of the forecast area and may need some consideration in the way of highlights if snow tapers off more quickly. Temperatures Saturday will be about 10 to 30 degrees colder than normal. Saturday night lows will also be 10 to nearly 20 degrees colder than normal. LONG TERM...(SUNDAY THROUGH THURSDAY)... With weak ridging building over the Desert Southwest on Sunday, temperatures will begin to warm, however, poor mixing and snow on the ground will keep temperatures below normal. In fact, it may be the second day in a row much of northwest NM remains below freezing. The warming trend will continue on Monday with zonal flow aloft, and to a lesser degree on Tuesday after a weak shortwave passes overhead Monday night. West-northwest flow will begin to increase Tuesday allowing for a deepening surface low over the Texas Panhandle. Westerly winds will pick up across the East Central Plains and thus the greatest increase in temperatures will be there thanks to downsloping. More westerly breezes will be possible during the afternoon hours on Wednesday across eastern NM but the bigger story will be the back door cold front that rapidly plows through eastern NM Wednesday night. Temperatures look to quickly plummet, with strong northerly winds behind the front making it feel even colder. Wind chills Wednesday night may fall into the single digits, both above and below zero. High temperatures on Thursday across eastern NM will be well below normal. Since the front does not look like it will push through the gaps of the Central Mountain Chain, a very slow and steady warm up looks to continue from the Rio Grande Valley westward. 99/34 && .FIRE WEATHER... Widespread wetting precipitation remains expected for much western and northern New Mexico into New Year's Day. Much colder than normal temperatures will linger into Sunday before moderating. Critical fire weather conditions could return Tuesday afternoon to the East Central Plains due to strong westerly flow aloft and an area of surface low pressure over the Texas panhandle. Another strong cold front may impact eastern New Mexico Wednesday night/Thursday but appears to be dry and windy. Widespread poor ventilation expected Sunday through Wednesday. 99 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MST Saturday for the following zones... NMZ201-207-217. Winter Weather Advisory until 5 PM MST Saturday for the following zones... NMZ222-223-227>229. Winter Storm Warning until noon MST Saturday for the following zones... NMZ202>206-209-218. Winter Storm Warning until 5 PM MST Saturday for the following zones... NMZ208-210>216-221-226. Winter Weather Advisory until 5 PM MST Saturday for the following zones... NMZ230>232. &&
In the hours before
Local storm report, Jan 1, 12:59 AM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 AM MST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM SNOW 3 NW SANTA FE 35.71N 105.99W
01/01/2022 M1.5 INCH SANTA FE NM TRAINED SPOTTER
&&Local storm report, Jan 1, 1:18 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 AM MST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM NON-TSTM WND GST 1 S CLINES CORNERS 35.00N 105.67W
01/01/2022 M58 MPH TORRANCE NM ASOS
ASOS STATION KCQC 1 SSE CLINES CORNERS.
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:39 PM MST | Wind Chill Advisory | ABQ | Colfax, Mora, Rio Arriba, Taos | 19 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.